# SDR CA031107012

- Difficulty date: November 3, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 1,350 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: ELT910
- Part serial: 15078
- Condition: Failed
- Location: Tail
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN)  ELT TEST WAS PERFORMED.  THE REMOTE SWITCH IN THE COCKPIT WAS USED TO TEST THE ELT FUNCTION.  WHEN THE ELT WAS ACIVATED THEN TURNED OFF, THE ELT CONTINUED TO TRANSMIT.  FLIGHT SERVICES WAS NOTIFIED AS TO THE PROBLEM. THE SWITCH ON THE ELT WAS TURNED OFF AND THE ELT CONTINUED TO TRANSMIT. THE ANT ENNA WAS DISCONNECTED TO LIMIT THE TRANSMISSION SIGNAL. THE ELT WAS REMOVED FROM THE AIRCRAFT AND TAKEN TO A LOCAL AVIONICS SHOP. THEY CONFIRMED THAT THE ELT WA S STILL TRANSMITTING. THE ELT WAS OPENED UP AND THE BATTERY WAS DISCONNECTED. ELT RECERTIFIED SEP.  05, 2003 BATTERY DUE AUG. 11, 2005 INSTALLED IN C-XX SEP.11, 2003 A/F HRS. AT INSTALL 2958.6 A/F HRS. AT FAILURE 3100.2 TOTAL TIME IN AIRCRAFT 141.6 HRS.
